Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 7, 2020, 6:59 PM EDT for Brevard County, Florida. It was in force for 46 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2020, 6:59 PM EDT (22:59 UTC)
- Expired
- Aug 7, 2020, 7:45 PM EDT
- In force
- 46 min
- Issued by
- NWS Melbourne, FL
County Brevard County, FL
The radar
The Melbourne radar (KMLB), 23 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 7:00 PM EDT | TSTM WND GST 39 | 3 Se Haulover Canal, FL | USAF TOWER 0418 REPORTED A 39MPH/34KT WIND GUST FROM THE NW |
| Aug 7, 7:10 PM EDT | TSTM WND GST 40 | 3 Sw Playalinda Beach, FL | USAF TOWER 0313 REPORTED A 40MPH/35KT WIND GUST FROM THE NW |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.0 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1405 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 956 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
948
WWUS82 KMLB 072259
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
659 PM EDT Fri Aug 7 2020
FLZ047-053-147-072345-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
659 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD AND NORTHEASTERN OSCEOLA
COUNTIES UNTIL 745 PM EDT...
At 659 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Playalinda Beach to near Port Canaveral to
near Camp Holly Fish Camp. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2799 8048 2805 8106 2828 8101 2835 8087
2836 8086 2872 8088 2871 8062 2845 8051
2839 8056 2834 8057 2829 8057 2823 8059
TIME...MOT...LOC 2259Z 274DEG 26KT 2868 8066 2846 8060 2807 8085
$$
KNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:58 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, Aug 7, 3:58 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Melbourne FL 358 PM EDT Fri Aug 7 2020 .DISCUSSION... Through tonight...West coast sea breeze and assocd outflow pushing thru Lake county at mid aftn will collide with the east coast sea breeze over the interior, starting near Lake George and zippering south near or over metro Orlando between 4 and 7 pm then over southern Osceola/Okeechobee counties. While temps aloft are rather warm...+9.2 at 700 mb and -6.5C at 500 mb, a few strong storms can be expected especially as a result of boundary collisions. The primary threats will be frequent lightning strikes and very heavy rains accumulating up to 3 inches in a short period of time due to the very weak steering flow. Gusty winds will accompany the stronger storms, as the late morning Cape sounding shows some mid level dry air and MUCAPE of 4800 J/kg. So there looks to be a greater potential for strong wind gusts, including an isolated severe. Have increased PoPs this evening btwn 8 and 11 pm for lingering showers and storms especially south and east of Orlando. But the threat for strong storms should decrease quickly with sunset. Min temps generally in the mid 70s with lower 70s over the south interior (Yeehaw Jct, Fort Drum, Okeechobee). Weekend-Next Week (previous)...Subtropical ridge axis will generally remain across the area over the next several days, with a weak low level south to southeasterly flow allowing the east coast sea breeze boundary to form and move slowly inland each afternoon. Moisture remains sufficient for scattered to numerous showers and storms developing along and ahead of this boundary during the afternoon and continuing through late day/early evening. Greatest rain chances and convective coverage will be over the interior where boundary collisions are more likely. PoPs this weekend will range from 30-50 percent along the coast to 50-60 percent across the interior, with rain chances then remaining around 50-70 percent through much of next week. A few stronger storms will be possible each afternoon, with strong wind gusts and frequent lightning the main threats. However, slow steering flow will also lead to localized heavy rainfall and the potential for minor standing water issues on roadways and in poor drainage areas. Highs will remain slightly above normal through the extended, with max temps in the upper 80s to low 90s along the coast and low to mid 90s over the interior. Overnight lows will continue to range around the low to mid 70s. && .AVIATION... Numerous afternoon showers and storms expected primarily across interior portions of east central Florida continuing into this evening, and TEMPO IFR/MVFR restrictions have been included at MCO, ISM, LEE, and SFB. Will have to watch for some storms to push back toward the coast early this evening at DAB and possibly TIX as well. Shower and storm activity will gradually weaken through the evening hours with VFR conditions prevailing overnight. && .MARINE... Surface ridge axis across the area this weekend into early next week will continue favorable boating conditions across the coastal waters. Southerly winds each morning around 5 to 10 knots will become E/SE into the afternoon as the east coast sea breeze forms and moves inland. Seas will remain 1-2 feet. && .PRELIMINARY POINT TEMPS/POPS... DAB 74 91 76 91 / 30 40 10 50 MCO 75 94 76 93 / 30 60 20 60 MLB 75 90 77 89 / 20 30 10 40 VRB 75 90 75 89 / 10 30 10 30 LEE 76 95 77 94 / 20 60 20 60 SFB 75 95 76 94 / 30 60 20 60 ORL 76 95 76 94 / 30 60 20 60 FPR 75 91 75 90 / 10 30 10 30 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && Kelly/Rodriguez/Combs
Hazardous weather outlook, Aug 7, 11:05 AM EDT, 7 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1105 AM EDT Fri Aug 7 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- Flagler Beach to Jupiter Inlet out to 60 nm-Volusia-Lake-Orange- Seminole-Brevard-Osceola-Indian River-Okeechobee-St. Lucie-Martin- 1105 AM EDT Fri Aug 7 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Sufficient moisture will remain in place today for scattered to numerous showers and lightning storms to develop along local sea and lake breezes during the afternoon. The highest coverage will be west of Interstate 95 and especially from greater Sanford, Orlando and Kissimmee-Saint Cloud westward across Lake County due to the potential for a late day sea breeze collision. Storm motion today will be slow and erratic, with perhaps a slow north drift. Frequent cloud to ground lightning strikes, slow moving torrential downpours, and wind gusts to 40 mph will occur in the stronger storms. .FLOOD IMPACT... Because of the slow storm motion today, the threat for locally heavy rainfall totaling up to 3 inches, or slightly higher in a few spots, will be greater than the past few days. This is more likely to cause temporary flooding of roads, and other poorly drained and low lying areas. This is especially true for areas with standing water and near full water retention areas due to what has been a wet summer in many locations thus far. Never drive across water covered roadways, and remember to reduce your speed, and use your wipers and low beam headlights if you encounter heavy rain while driving. .MARINE THUNDERSTORM GUST IMPACT... A few wind gusts of 35 to 40 knots will be possible this afternoon, mainly over inland lakes west of Interstate 95. .RIP CURRENT IMPACT... There will be a moderate risk for life-threatening rip currents at the central Florida Atlantic beaches once again today. While rips will be present all day, the threat will be highest between 200 PM and sunset due to tidal effects. To reduce your chance of being caught in the seaward pull of a rip current, swim only within sight of a lifeguard, and never swim alone, while following social distancing guidelines. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Above normal chances for showers and lightning storms are expected each afternoon over the weekend and into early next week. The greatest threats will be frequent cloud to ground lightning strikes, gusty winds, and torrential downpours. The risk for dangerous rip currents will also remain Moderate. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight. However, spotters are requested to report any rainfall amounts of 3 inches or more, or relay any reports of flooding to the National Weather Service office in Melbourne. Kelly/Cristaldi
In the hours before
Local storm report, Aug 7, 5:11 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
511 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM TSTM WND GST 5 SSW OCOEE 28.50N 81.55W
08/07/2020 M51 MPH Orange FL MESONET
WXFLOW STATION LAKE BUTLER BLVD REPORTED A 51MPH/44KT
FROM THE WEST
&&
CLLocal storm report, Aug 7, 5:25 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
525 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM TSTM WND GST 3 WSW DAYTONA BEACH 29.19N 81.07W
08/07/2020 M40 MPH Volusia FL MESONET
WXFLOW SITE EW9392 DAYTONA BEACH REPORTED A 40MPH/35KT
WIND GUST FROM THE ENE
&&
CLSpecial weather statement, Aug 7, 5:32 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Melbourne FL
532 PM EDT Fri Aug 7 2020
FLZ041-045-046-141-147-072215-
Coastal Volusia FL-Northern Brevard County FL-Orange FL-Seminole FL-
Inland Volusia FL-
532 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR SEMINOLE...NORTHWESTERN
BREVARD...SOUTHEASTERN ORANGE AND CENTRAL VOLUSIA COUNTIES UNTIL 615
PM EDT...
At 530 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Daytona International
Speedway to near Buena Ventura Lakes. Movement was generally to the
east at 5 to 10 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Orlando, Deltona, Daytona Beach, Port Orange and Sanford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2918 8095 2874 8086 2835 8097 2835 8146
2880 8137 2921 8120
TIME...MOT...LOC 2130Z 306DEG 14KT 2915 8117 2839 8136
KNSpecial weather statement, Aug 7, 6:16 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Melbourne FL
616 PM EDT Fri Aug 7 2020
FLZ041-045>047-053-141-147-072300-
Southern Brevard County FL-Osceola FL-Coastal Volusia FL-
Northern Brevard County FL-Orange FL-Seminole FL-Inland Volusia FL-
616 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE...NORTHERN
BREVARD...SOUTHEASTERN ORANGE...SOUTHEASTERN VOLUSIA AND NORTHEASTERN
OSCEOLA COUNTIES UNTIL 700 PM EDT...
At 615 PM EDT, Doppler radar was tracking a strong thunderstorm near
Titusville, moving east at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Deltona, Titusville, Oviedo, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2842 8053 2839 8056 2834 8057 2824 8056
2828 8118 2892 8116 2891 8079 2880 8069
2860 8054 2852 8052
TIME...MOT...LOC 2215Z 270DEG 6KT 2862 8091
KNLocal storm report, Aug 7, 6:43 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
643 PM EDT FRI AUG 7 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 4 SSE MIMS 28.63N 80.81W
08/07/2020 M41 MPH AMZ552 FL MESONET
WXFLOW SITE XPAR PARRISH PARK NORTH REPORTED A 41MPH/36KT
WIND GUST FROM THE NNW
&&
CLSpecial weather statement, Aug 7, 6:59 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
659 PM EDT Fri Aug 7 2020
FLZ047-053-147-072345-
Southern Brevard County FL-Osceola FL-Northern Brevard County FL-
659 PM EDT Fri Aug 7 2020
...SIGNIFICANT WEATHER ADVISORY FOR BREVARD AND NORTHEASTERN OSCEOLA
COUNTIES UNTIL 745 PM EDT...
At 659 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Playalinda Beach to near Port Canaveral to
near Camp Holly Fish Camp. Movement was east at 20 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Palm Bay, Melbourne, Titusville, Rockledge and Cocoa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2799 8048 2805 8106 2828 8101 2835 8087
2836 8086 2872 8088 2871 8062 2845 8051
2839 8056 2834 8057 2829 8057 2823 8059
TIME...MOT...LOC 2259Z 274DEG 26KT 2868 8066 2846 8060 2807 8085
KNThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 4:05 PM EDT | Special Weather Statement | MLB | Lake | 40 min |
| Aug 7, 4:44 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 46 min |
| Aug 7, 5:07 PM EDT | Special Weather Statement | MLB | Volusia | 38 min |
| Aug 7, 5:09 PM EDT | Special Marine Warning | MLB | 66 min | |
| Aug 7, 5:32 PM EDT | Special Weather Statement | MLB | Orange, Seminole, Volusia | 43 min |
| Aug 7, 5:48 PM EDT | Severe Thunderstorm Warning | MLB | Seminole, Volusia | 42 min |
| Aug 7, 6:16 PM EDT | Special Weather Statement | MLB | Brevard, Seminole | 44 min |
| Aug 7, 6:21 PM EDT | Special Marine Warning | MLB | 84 min | |
| Aug 7, 7:22 PM EDT | Special Weather Statement | MLB | Okeechobee | 38 min |
| Aug 7, 7:54 PM EDT | Special Weather Statement | MLB | Okeechobee | 51 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.